Help me with Cetapin XR-500

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Start Here > Introduce Yourself

Introduce Yourself Please start by introducing yourself to the rest of our community. We would be grateful if you could tell us a little bit about yourself and your experiences with Diabetes. The main aim of our community is to share experiences, knowledge and help increase the understanding and awareness of Diabetes. The introductions forum is a great place to start with the Diabetes Forum community.


Like Tree2Likes
  • 2 Post By tony0611

Help me with Cetapin XR-500


Closed Thread
 
Shared Thread Thread Tools
Old 02-23-2012, 08:56   #1
Junior Member
 
Join Date: Feb 2012
Location: India,west bengal
Posts: 1

Member Type
Type Undiagnosed
Diagnosed in 2012

1 likes given
Default Help me with Cetapin XR-500

hi everyone Im sudeshna,21+ and Im from India. In this year,january Ihv been diagnosed with pcos. Doctor has given me cetapin twice daily to have with food. But as soon as I started taking it,im experiencing tiredness,sense of vomiting and a severe repulsion to food. My doctor is being unavailable for sometime and its difficult here for me to go on with this medicine. Can anyone help or suggest me what to do?

sudeshna is offline  
Old 02-23-2012, 09:54   #2
Senior Member
 
Join Date: Aug 2011
Location: Delhi, India
Posts: 1,423

Member Type
Type 2
Diagnosed in 2011

643 likes received
120 likes given
Default

Quote:
Originally Posted by sudeshna View Post
hi everyone Im sudeshna,21+ and Im from India. In this year,january Ihv been diagnosed with pcos. Doctor has given me cetapin twice daily to have with food. But as soon as I started taking it,im experiencing tiredness,sense of vomiting and a severe repulsion to food. My doctor is being unavailable for sometime and its difficult here for me to go on with this medicine. Can anyone help or suggest me what to do?
Hi Sudeshna, Welcome to the forum

It appears Cetapin XR is Metformin HCL Extended release 500 mg.

Metformin sometimes has a bad effect on the digestive systems. The extended release version is a little better, however you can still have issues with digestion

The good thing is that after a few days/weeks it problems normally go away...

1. How long have you been taking the medicine ?
2. Are you by any chances having it empty stomach ?
3. Try having the medicine between food (between means half way through your food) and not before. Some people find that helpful


Additionally having a lower carbohydrate diet can help in reducing insulin levels in the body.... maybe even reduce the requirement of taking a metformin



Tony

Shanny and sudeshna like this.
__________________

HbA1c 12.7 (Dx), 5.2 (Dec 2012)
Weight 242 (Dx), 164 (Current)
Monitoring BP and LDL Cholesterol
No Meds since Feb, 2012 (after meds for 6 months)

Lifesytle: LC, exercise daily
Supplements: Ground Flaxseed, Fish Oil, Garlic, Almonds

--------------------------------------------------------
"Be the change you want to see in the world" - Mahatma Gandhi

Last edited by tony0611; 02-23-2012 at 11:25.
tony0611 is offline  
Old 02-23-2012, 14:33   #3
Senior Member
 
Join Date: Jun 2009
Location: North East Ohio, USA
Posts: 4,368

Member Type
Type 2
Diagnosed in 2007

1776 likes received
1507 likes given
Default

Some do have stomach problems with metformin. For some people it disappears in a couple of months. I find metformin works better when you lower your carbs in a meal to a minimum. If I eat a high carb meal, I will get a lot of gas and cramps. So try cutting back on carbs and eating smaller , more frequent meals.

__________________
diagnosed Feb 2007
metformin-2550
low carb organic diet
3 T of Coconut Oil daily
moderate exercise- mostly walking 3-5 miles, tennis - 4 hours per week, weight training, hiking on weekends and vacations 7-10 miles

HbA1c 5.3 3/11
HbA1c 6.1 5/12

Age 62
jwags is offline  
Old 02-23-2012, 14:57   #4
Junior Member
 
Join Date: Feb 2012
Location: India,west bengal
Posts: 1

Member Type
Type Undiagnosed
Diagnosed in 2012

1 likes given
Default

Quote:
Originally Posted by tony0611 View Post
Hi Sudeshna, Welcome to the forum

It appears Cetapin XR is Metformin HCL Extended release 500 mg.

Metformin sometimes has a bad effect on the digestive systems. The extended release version is a little better, however you can still have issues with digestion

The good thing is that after a few days/weeks it problems normally go away...

1. How long have you been taking the medicine ?
2. Are you by any chances having it empty stomach ?
3. Try having the medicine between food (between means half way through your food) and not before. Some people find that helpful


Additionally having a lower carbohydrate diet can help in reducing insulin levels in the body.... maybe even reduce the requirement of taking a metformin



Tony




Thanks for the info Tony. I hv been taking the medicine for almost 1month now. And yes I take it in between meals and never in empty stomach. I only have a little amount of white rice with my lunch as carbohydrate. Do I need to omit that too? If yes then what could be the efficients foods that can keep me full as well as help me get rid of these problems.
And one more thing I hv noticed. while feeling like vomiting,if i force myself to have some sweet curries(sweet papaya or even a light sweetened curd),the sensation rapidly goes away and I feel a lot better. Dont know why

sudeshna is offline  
Old 02-23-2012, 20:44   #5
Senior Member
 
Join Date: Aug 2011
Location: Delhi, India
Posts: 1,423

Member Type
Type 2
Diagnosed in 2011

643 likes received
120 likes given
Default

Quote:
Originally Posted by sudeshna View Post
Thanks for the info Tony. I hv been taking the medicine for almost 1month now. And yes I take it in between meals and never in empty stomach. I only have a little amount of white rice with my lunch as carbohydrate. Do I need to omit that too? If yes then what could be the efficients foods that can keep me full as well as help me get rid of these problems.
And one more thing I hv noticed. while feeling like vomiting,if i force myself to have some sweet curries(sweet papaya or even a light sweetened curd),the sensation rapidly goes away and I feel a lot better. Dont know why
See I am not sure what really happens in PCOS but I do know that one of the conditions in an excess of insulin because of insulin resistance. A lower carb diet reduces the need for insulin because the body requires insulin to process carbs

You may not be sure how many carbs you are having unless you look at your complete meal plan. Carbs are hidden in many places - dals, rice, rotis, fruits, biscuits, sugar, soft drinks like coke/pepsi, "healthy" juices, breakfast cereals. I think an normal Indian diet in any part of the country has a significant portion of carbs. So a holistic review of diet may be required

There are a few on our forum who have experience with PCOS, I would wait for them to comment on your thread. I can also suggest you search for PCOS/PCOD on this forum using the search option.

Have you thought about taking a medicine to deal with these issues. I am quite hopeful that your body will start accepting metformin soon. Give it a few more weeks

__________________

HbA1c 12.7 (Dx), 5.2 (Dec 2012)
Weight 242 (Dx), 164 (Current)
Monitoring BP and LDL Cholesterol
No Meds since Feb, 2012 (after meds for 6 months)

Lifesytle: LC, exercise daily
Supplements: Ground Flaxseed, Fish Oil, Garlic, Almonds

--------------------------------------------------------
"Be the change you want to see in the world" - Mahatma Gandhi
tony0611 is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 07:51.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO